MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-110/I20-30
Medical Device Problem Codes Material Puncture/Hole (1504); Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Aneurysm (1708); Pain (1994); Rupture (2208)
Date of Event 02/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft, a suprarenal stent graft extension and an ovation ix limb extenders to treat an abdominal aortic aneurysm (aaa).This case is outside the indications of use (off -label) due the use of afx with ovation devices.Approximately 3.5 years post initial procedure, abdominal pain and a type 3b endoleak with sac growth was reported.An intervention was completed.The physician elected to implant non- endologix (gore) stent to treat this reported event.The patient was reported as doing well post intervention.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.At the completion of the clinical assessment, the type 3b endoleak from the distal bifurcated stent graft event, sac growth and rupture were identified.The type 3b endoleak is most likely user related due to the off-label, concomitant use of an ovation extender in the right iliac artery.The procedure related harms identified was a prolonged hospitalization.The final patient status was discharged on the sixth (6) post-operative day to a skilled nursing facility.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Device iteration is afx2 corrections: h6: result remove code 3233 h6: conclusion remove code 11.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft, a suprarenal stent graft extension and an ovation ix limb extenders to treat an abdominal aortic aneurysm (aaa).This case is outside the indications of use (off -label) due the use of afx with ovation devices.Approximately 3.5 years post initial procedure, abdominal pain and a type 3b endoleak with sac growth was reported.An intervention was completed.The physician elected to implant non- endologix (gore) stent to treat this reported event.The patient was reported as doing well post intervention.Additional information: during clinical investigation it was determined that there was evidence to reasonably suggest a rupture.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key9783258
Report Number2031527-2020-00083
Device Sequence Number16315578
Product Code MIH
UDI-Device Identifier00818009014542
UDI-Public(01)00818009014542(17)170512
Combination Product (Y/N)N
Initial Reporter StateAL
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 02/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/12/2017
Device Model NumberBEA28-110/I20-30
Device Lot Number1355044-024
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/06/2020
Supplement Date Received by Manufacturer02/06/2020
Initial Report FDA Received Date03/03/2020
Supplement Report FDA Received Date07/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OVATION IX EXTENDER, LOT FS021116-17; VELA SUPRARENAL, LOT 1485999023
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR